Steady state solutions of a logistic equation with nonlinear boundary conditions

Robert S. Cantrell, Chris Cosner, Salomé Martínez

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

We consider the diffusive logistic equation with nonlinear boundary conditions δu + λu(1- u) = 0 x ∈Ω, α(u)(∂u/ ∂v) + (1-α(u))u = 0 x ∈ Ω, u 0 for i∈Ω, where Ω is a bounded domain in RN with v its outer unit normal and A is a positive parameter. The boundary conditions of the equation considered are nonlinear, with the function α satisfying α([0,1]) C [0,1] and increasing. In this work we will study the case α(0) = 0, α′(0) > 0, which implies that, as A varies, the above equation has two continua of solutions, one having Dirichlet boundary conditions, and another one in which each solution is positive at the boundary. We show that the second continuum of solutions may contain infinitely many solutions for a fixed value of λ.

Original languageEnglish (US)
Pages (from-to)445-455
Number of pages11
JournalRocky Mountain Journal of Mathematics
Volume41
Issue number2
DOIs
StatePublished - Jun 17 2011

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Steady state solutions of a logistic equation with nonlinear boundary conditions'. Together they form a unique fingerprint.

  • Cite this